Simvastatin Low Blood Pressure, Lisinopril, Clowns, Poison, Pills
For the last 3 months, I have felt like I had the flu all the time! I ached all over, had no energy at all and my eyes always looked very tired. I had trouble sleeping. I forced myself to get up and go to work everyday. At work, all I did was yearn for the end of the day when I could get home and go to bed. My friends and co-workers told me constantly that I looked tired. ... more »
For the last 3 months, I have felt like I had the flu all the time! I ached all over, had no energy at all and my eyes always looked very tired. I had trouble sleeping. I forced myself to get up and go to work everyday. At work, all I did was yearn for the end of the day when I could get home and go to bed. My friends and co-workers told me constantly that I looked tired.
I went for a 6-month check up with my doc and found out my liver enzymes were elevated. She told me to stop taking Simvastatin and not to drink any alcoholic beverage for 2 weeks and come back to see her. 5 days after stopping the Simvastatin, I noticed I was not aching anymore! I had tons of energy and I felt like myself again! At the 2-week check up, my liver enzymes were back to normal. I told my doc how much better I was feeling. She commented then that Simvastatin will sometimes make you feel like you have the flu!!
Here's how I now feel about my high cholesterol: I would much rather die of clogged arteries and enjoy everyday of my life than have unclogged arteries and feel so miserable everyday that I cannot enjoy life at all!! I have gone back to regular, daily exercise now that I feel good, and am eating lots of oatmeal. This regimen helped me once before keep my cholesterol in check. If this doesn't keep my cholesterol down this time, then so be it. I am feeling good and am able to function as a human being everyday. I am now able to make everyday count. With Simvastatin, I could not be a functioning human being!!
I am a 60 year old man. Lately, I am having to take meds for high blood pressure and now this Simvastatin. I have just begun to read up on meds and their side effects!! My goodness, the side effects in most cases far outweigh any benefit I may derive from taking the drug! I am staying off meds as much as feasible, and seriously weighing the risks of taking them against the quality of my life. I will take quality over quantity any day. This incident with Simvastatin has made me rethink how I live my life everyday. I am more committed than ever to make the most of each day when I feel so good.
My doc says that not everyone reacts to Simvastatin this way. But, for me, I have decided to stay off it and any other cholesterol med. That is my decision for my own health. Good luck to each of you!!!